Ohio, 2005

Flood in Ohio, February 8 to 9, 2005

February 8 to 9, 2005 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 8, 4:00 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 8, 4:00 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
400 AM EST TUE FEB 8 2005

.SHORT TERM (TDA THRU WED NGT)...
A BIT BHND THIS MORNING SO WL BE QUICK.  HAVE FOLLOWED ETA WHICH
LOOKS FINE THRU THE SHORT TERM.  LOTS OF RAIN ACRS THE AREA THIS
MORNING AHEAD OF A CDFNT JUST TO OUR NW.  CDFNT HUNG UP BY TWO WAVES
RIDING NE ALONG THE BNDRY OVRNGT BUT BY 12Z XPC CDFNT TO BE PUSHING
INTO NWRN OH AS LAST WAVE BGNS TO MOVE NE OF THE AREA.  MOST PCPN
SHOULD BE AHEAD OF CDFNT BUT WITH CRNT RADAR AS IT IS WL NEED TO GO
WITH HIGH POPS AT THE OUTSET.  WL WORD MORNING AS LKLY WEST AND CAT
EAST BUT JUST CHC WORDING FOR THE AFTN. ALSO FOG ACRS THE AREA WITH
SOME DENSE FOG NW.  ATTM NO ADVSRY BUT WILL PUT FOG IN THE FCST WITH
AREAS OF DENSE FOG NW. HIGHS SHOULD COME IN THE AM WITH SLOWLY
FALLING TEMPS FOR THE AFTN.  FOR TNGT FORCING IS EAST OF THE AREA
WITH ANOTHER WAVE APCHG FM THE WEST.  KEPT SMALL CHC POPS OVRNGT
WITH CHC OF SNOW IN NRN GROUPS AND R OR S IN THE SRN TIER.  WITH
LACK OF FORCING CONSERN FOR -FZDZ BUT FOR NOW WL LV OUT.  LATE TNGT
WAVE REACHES NWRN OH.  WL BRING LKLY POPS BACK INTO ZONES IN THE
WEST TWRDS MORNING. SFC LOW DVLPS IN THE TN VLY AND MOVES INTO WRN
PA DURG THE AFTN.  GVN QPF 1 TO 2 INCHES OF SNOW FOR WED LOOKS
REASONABLE FOR A START.

&&

.LONG TERM (THU THRU MON)...
FOR THU A PSBL S/WV AND H8 AND LAKE TEMP DIF 10 TO 14C DEPENDING ON
WHAT MODEL WHICH DIGEX THE COLDEST. EVEN GOING WITH THE GFSLR SOME
LAKE EFFECT PCPN AND WITH NW FLOW EVEN NW OHIO COULD SEE A CHC OF
SNOW SHOWERS. HI PRES RDG DOES MOV IN FOR FRIDAY...THUS DRY WITH
SOME CLDS. SOME PCPN COULD LINGER INTO FRIDAY AM IN THE SNOWBELT BUT
ATTM WITH THE RIDGE BUILDING IN...WILL KEEP IT DRY. HI PRES FOR
SAT...MOSTLY SUNNY. BASED ON THE LAST TWO MODEL RUNS WILL HAV TO
INTRODUCE SOME PCPN FOR SUNDAY INTO MONDAY. GFS COLD FOR SUNDAY AND
DIGEX WARMER. BASED ON FLOW WILL INTRODUCE A MIX SUNDAY AND SUNDAY
NIGHT AND JUST RAIN MONDAY.

&&

.AVIATION (06Z-06Z)...
STILL IN THE WARM SECTOR WITH LGT SOUTH FLOW BUT A FAIR AMOUNT OF
IFR CIGS DURING RAIN AND AREAS WITH COLD/SNOW COVERED GROUND GETTING
SOME IFR FOG. CDFNT SHOULD MOVE ACROSS SITES FROM WEST TO EAST THIS
MORNING AND COULD BE A FEW HOURS OF IFR CIGS AND VSBY AS SHALLOW
COLD AIR MOVES IN BHND FNT ESP NEAR LAKE ERIE. SLOWLY IMPROVING
CONDITIONS BY MID/LATE AFTERNOON AS DRIER AIR BEGINS TO FILTER IN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE
PA...NONE

&&

SHORT TERM...TK
LONG TERM...KIELTYKA
AVIATION...KOSARIK
Hazardous weather outlook, Feb 8, 6:27 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EST TUE FEB 8 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091126-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EST TUE FEB 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lorain

When
February 8, 8:30 AM EST to February 9, 3:00 AM EST
Where
Lorain forecast zone
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
41.453, -82.151 (the zone’s center; the record gives no point)

Temperatures in the forties to lower fifties caused rapid snow melt across Lorain County. One half inch of rain fell on the area ahead of a cold front early on the 8th. This rain, combined with the snow melt, caused rivers to quickly rise during the day. Ice jamming along the Black River caused flooding in Carlisle Township. Several homes along Greenview and Woodside Drive sustained damages from flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437176.